Abstract and Applied Analysis

Abstract and Applied Analysis / 2001 / Article

Open Access

Volume 6 |Article ID 252507 | https://doi.org/10.1155/S1085337501000732

Entisarat El-Shobaky, Sahar Mohammed Ali, Wataru Takahashi, "On projection constant problems and the existence of metric projections in normed spaces", Abstract and Applied Analysis, vol. 6, Article ID 252507, 11 pages, 2001. https://doi.org/10.1155/S1085337501000732

On projection constant problems and the existence of metric projections in normed spaces

Received03 Sep 2001


We give the sufficient conditions for the existence of a metric projection onto convex closed subsets of normed linear spaces which are reduced conditions than that in the case of reflexive Banach spaces and we find a general formula for the projections onto the maximal proper subspaces of the classical Banach spaces lp,1p< and c0. We also give the sufficient and necessary conditions for an infinite matrix to represent a projection operator from lp,1p< or c0 onto anyone of their maximal proper subspaces.

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Order printed copiesOrder

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.